Arkansas, 2004Tornado in Arkansas, November 1, 2004
November 1, 2004 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 1, 3:50 AM CST, 5 hours earlier.
Area forecast discussion, Nov 1, 3:50 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CST MON NOV 1 2004
.SHORT TERM...TODAY THROUGH WEDNESDAY
SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK
OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS
ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG.
CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA
LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT
SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W.
WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST.
EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST
OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT
HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE
AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF
THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT
QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
TOTALS.
CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG
THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE
RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE
TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE
NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW
ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL
RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL
TRACK WILL HAVE TO BE WATCHED CLOSELY.
UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN
CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR
LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED
EVENING.
&&
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF
THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT.
HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A
QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE
THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT
WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT
WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY
DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES
ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS
TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD
WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST
MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016...
ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.
44/51
Hazardous weather outlook, Nov 1, 4:00 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON NOV 1 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE WARM FRONT HAS NOW MOVED INTO CENTRAL MISSOURI AND SOUTHERLY
WINDS HAVE OVERSPREAD ARKANSAS. A COLD FRONT REMAINS IN WESTERN
KANSAS AND WESTERN OKLAHOMA. SCATTERED SHOWERS WILL DEVELOP IN THIS
WARM SECTOR. THE LARGE AREA OF RAIN IN EASTERN OKLAHOMA WILL MOVE
INTO WESTERN ARKANSAS EARLY THIS MORNING AND WILL SLOWLY MOVE EAST
DURING THE DAY AND THROUGH TONIGHT. WIDESPREAD SOAKING RAINS CAN BE
EXPECTED TODAY AND TONIGHT AND THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH TONIGHT. 1 TO 3 INCHES OF RAIN CAN BE EXPECTED WITH
ISOLATED AMOUNTS OVER 4 INCHES.
THERE IS A SLIGHT RISK OF SEVERE WEATHER AHEAD OF THE COLD FRONT
TODAY...MAINLY OVER THE SOUTH AND EAST SECTIONS OF THE STATE. STRONG
WINDS ARE THE MAIN CONCERN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE COLD FRONT IS EXPECTED TO MOVE VERY SLOWLY THROUGH THE STATE AND
THE MISSISSIPPI RIVER BY TUESDAY MORNING. HEAVY RAIN IS EXPECTED TO
CONTINUE THROUGH TUESDAY EVENING BEFORE SLOWLY TAPERING OFF FROM
WEST TO EAST BY WEDNESDAY. THE COLD FRONT IS EXPECTED TO STALL
BRIEFLY OVER SOUTHEAST ARKANSAS WITH A STRONG AREA OF LOW PRESSURE
DEVELOPING ON IT. THIS WILL PRODUCE ADDITIONAL RAINFALL ON TUESDAY
BUT MAINLY OVER THE SOUTHEAST PART OF THE STATE. THE UPPER LEVEL LOW
WILL PASS OVER NORTH ARKANSAS WEDNESDAY AFTERNOON...BRINGING MORE
RAINS TO THE AREA. THE MAJORITY OF THE DEEP MOISTURE WILL BE SHUNTED
EAST BY WEDNESDAY AFTERNOON HOWEVER.
THE RAINFALL WILL COME TO AN END BY LATE WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD INTO THE STATE AND SWEEP THIS SYSTEM WELL TO THE
EAST AND MUCH DRIER AIR WILL FILTER IN BEHIND THE SYSTEM...WITH
COOLER TEMPERATURES RETURNING TO THE STATE.
PEOPLE ARE URGED TO KEEP AN EYE ON THE WEATHER TODAY AND TUESDAY.
MANY AREAS IN NORTHERN AND WESTERN ARKANSAS HAVE RECEIVED 7 TO 10
INCHES OF RAINFALL IN THE LAST FEW WEEKS. ADDITIONAL HEAVY RAIN WILL
ONLY INUNDATE AN ALREADY SATURATED GROUND. MONITOR THE LATEST
STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE...AND BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR AREA.
THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON
LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL
ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS
ARE LIKELY TO FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY AFTERNOON.
51
Tornado, Ouachita
- When
- November 1, 8:50 AM CST to 8:58 AM CST
- Where
- Ouachita County, 6 mi N of Stephens
- Rating
- F1
- Path length
- 6 mi
- Path width
- 200 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.483, -93.067
A weak tornado touched down north of Stephens and moved to the northeast about 6 miles before lifting. Most of the damage along the path of the tornado consisted of hundreds of downed trees. Several power poles were also broken off.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
- Winter Storm in Colorado, November 1, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428173.